MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4 LT 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4 LT 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74027241
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Swelling/ Edema (4577)
Date of Event 06/02/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a tka had been performed on (b)(6) 2021, the patient experienced infection and swelling that was addressed via revision surgery on (b)(6) 2021.A jrny ii bcs xlpe art isrt sz 3-4 lt 9mm was explanted.The patient´s outcome is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, without the requested clinically supporting documentation a thorough medical investigation cannot be rendered, nor can the root cause of the reported infection and swelling be determined.Per the report, the sterilization records revealed the batch was sterilized within normal parameters.Based on the information provided, the reported adverse event was treated with a revision and the explantation of the a jrny ii bcs xlpe art isrt sz 3-4 lt 9mm.Since it was reported the patient¿s outcome is unknown, the impact to the patient beyond that which has already been reported cannot be determined.Should any additional relevant medical information be provided, this complaint will be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A review of the sterilization records revealed the batch was sterilized within normal parameters.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 3-4 LT 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12075231
Report Number1020279-2021-05450
Device Sequence Number4187099
Product Code JWH
UDI-Device Identifier00885556177617
UDI-Public00885556177617
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74027241
Device Catalogue Number74027241
Device Lot Number20HM12329
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;